- First, we need to convert the weight of the client from pounds to kilograms: 165 lb ÷ 2.2 lb/kg = 75 kg Next, we can calculate the maximum safe dose range: 40 mg/kg/day x 75 kg = 3000 mg/day Finally, we can calculate the maximum therapeutic dose per administration: 500 mg x 4 = 2000 mg/day So the maximum therapeutic dose the nurse will administer per day is 2000 mg/day.
- What is the purpose of Vancomycin Hydrochloride and what are the side effects/administration protocols?
Vancomycin Hydrochloride is an antibiotic used to treat serious bacterial infections, particularly methicillin-resistant staphylococcal infections. It is also used to treat staphylococcal enter colitis or pseudomembranous colitis due to Clostridium difficile. The medication can cause adverse reactions and side effects such as ototoxicity, hypotension, nausea, vomiting, nephrotoxicity, rashes, eosinophilia, leukopenia, phlebitis, back and neck pain, anaphylaxis, and superinfection. When administered rapidly through IV, it can cause a massive histamine release called “red-man syndrome.” It is important for healthcare providers to monitor patients closely and adjust dosages as needed based on the patient’s weight and other individual factors.
NR 446 Simulation Multi Client
- Prior to initiating therapy, culture and sensitivity tests should be performed.
- Monitor the IV site closely to prevent extravasation.
- Monitor blood pressure and skin flushing during IV infusion.
- Monitor daily weight and intake and output.
- Cloudy or pink urine may indicate nephrotoxicity.
- Assess bowel status.
- Monitor CBC with differential and liver and renal function.
- Monitor peak and trough drug levels.
- Report sub therapeutic or toxic levels immediately.
- Administer IV over at least 60-90 minutes to prevent “red-man syndrome.”
- Look for Candida infections.
- Instruct the client to take oral forms exactly as directed.
- Instruct the client to report tinnitus, rash, vertigo, or hearing loss.
- Instruct the client to report flushing of the skin or dizziness.
NR 446 Simulation Multi Client
- What are some of the risks that diabetics face as a result of uncontrolled blood sugars? Explain the difference between Type I & Type II Diabetes. Discuss a diet that is appropriate for a diabetic. How is it different from a general diet?
- Uncontrolled blood sugars can result in chronic health problems, early death, macrovascular complications (coronary artery disease, cardiomyopathy, hypertension, CVD and PVD), microvascular complications (retinopathy, nephropathy, and neuropathy), infections, and male erectile dysfunction.
- Type 1 Diabetes is characterized by a nearly absolute deficiency of insulin. Without insulin, fats are metabolized for energy, leading to ketonemia and acidosis.
- Type 2 Diabetes is characterized by relative lack of insulin or resistance to the action of insulin. Insulin is sufficient to stabilize fat and protein metabolism, but not carbohydrate metabolism.
- Diet recommendations for diabetic patients include considering weight, medication, activity level, and other health problems. Carbohydrate counting may be a simpler approach for some clients, focusing on total grams of carbohydrates eaten per meal. This approach can result in better glycemic control and is usually necessary for clients undergoing intense insulin therapy. Other recommendations include limiting high-sugar foods, eating smaller portions spread throughout the day, being careful about carbohydrate intake, eating a variety of whole-grain foods, fruits, and vegetables daily, eating less fat, limiting alcohol use, and reducing salt intake.
- What PPE is necessary for a patient who has MRSA?
Contact Precautions should be taken when caring for patients who have infectious diseases that can be transmitted through contact with their skin or body fluids. These precautions may include wearing a gown and gloves when entering the patient’s room or when providing direct patient care.
- What is the nurse’s role in providing client and family support for the recent loss of a family member?
- When supporting someone who has lost a loved one:
- Recognize that you cannot fully understand how they are feeling.
- Ask them about their loved one and encourage them to share memories or feelings.
- Inquire about what they need or how you can support them best.
- Help them connect with people who can provide additional support, such as a doctor, social worker, or pastoral care provider.
- If they have questions, offer to contact a doctor or other healthcare professional to address them.
- Discuss with them their wishes regarding spending time with the deceased to say goodbye and make the experience as comfortable and meaningful as possible by explaining what to expect.
- Offer options for “memory making” if available at the hospital.
- Answer any questions they may have about what happens next.
- Acknowledge that you may not have all the right words to say.
- Give them space if they need it and let them know who they can contact for support after leaving the hospital.
NR 446 Simulation Multi Client
- Avoid judging their emotions or reactions.
- Review the causes and treatment options used for Mitral Valve Prolapse with regurgitation and how they can prevent further heart failure.
- Mitral Valve Prolapse – a condition where the valve leaflets protrude into the left atrium during systole.
- Prevention strategies include:
- Avoiding competitive sports.
- Eating a heart-healthy diet that’s rich in fruits, vegetables, and whole grains, and low in saturated and trans fats.
- Not smoking or drinking alcohol excessively. Women should have no more than one-half drink per day, and men should have no more than one drink per day.
- Maintaining a healthy weight.
- List 5 nursing interventions a nurse is responsible for performing to ensure safety of the client when they are assigned a client who is disoriented.
- Guidelines to follow when a patient appears disoriented or confused:
- Safely escort the patient back to bed or to a safe area.
- Help reorient the patient to reality by calmly explaining the situation and providing reassurance.
- If the patient’s level of consciousness is decreased, position them appropriately to maintain a clear airway.
- Check the patient’s oxygen saturation level with a pulse oximeter; if it’s below 93%, administer supplemental oxygen.
- Check the medication administration record (MAR) to verify if the patient has recently taken any medications that may be contributing to their confusion or disorientation.
- Stay with the patient and promptly notify the physician or nurse practitioner of the patient’s status and changes in condition.
- Accurately document the patient’s status, any interventions provided, any phone calls made to the physician or nurse practitioner, and the response received from them.